Texas, 2014

Damaging Wind in Texas, July 25, 2014

July 25, 2014 · NWS CRP · 1 event in 1 county or zone

A thunderstorm produced severe wind gusts at the Laredo International Airport during the afternoon of July 25th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

A thunderstorm produced severe wind gusts at the Laredo International Airport during the afternoon of July 25th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 25, 1:56 PM CST, 1 hour 22 minutes earlier.

Area forecast discussion, Jul 25, 1:56 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
256 PM CDT FRI JUL 25 2014

.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...ONGOING CONVECTION
SHOULD DISSIPATE LATE THIS AFTERNOON/EARLY EVENING WITH LOSS OF
DAYTIME HEATING. CLOUD COVER WILL ALSO DISSIPATE THIS EVENING WITH
MAINLY CLEAR SKIES EXPECTED OVERNIGHT. BY LATE TONIGHT AN
UNSEASONABLY MODERATE TO STRONG SRLY LLJ IS PROG TO DEVELOP OVER
WESTERN HALF OF CWA. THIS MAY AID IN A BRIEF PERIOD OF LLVL CLOUD
DEVELOPMENT AROUND SUNRISE. A DECREASE IN DEEP LAYER MOISTURE ON
SATURDAY AND AN INCREASE IN H9 TO H7 LAYER TEMPS SHOULD RESULT IN
A DRIER DAY ACROSS THE REGION WITH LITTLE TO NO DIURNAL
CONVECTION. COMBINATION OF HOT MAX TEMPS AND HIGH SURFACE
DEWPOINTS MAY ALLOW SOME LOCATIONS TO APPROACH HEAT ADVISORY
CRITERIA...WITH MOST AREAS HAVING AFTERNOON/EARLY EVENING HEAT
INDICES OF 105 TO 109 DEGREES. WIND SPEEDS SATURDAY
AFTERNOON/EARLY EVENING WILL LIKELY BE THE BREEZIEST OF THIS WEEK
AS STRONG THERMAL GRADIENT SETS UP FROM EAST TO WEST ACROSS THE
CWA. LLJ REDEVELOPMENT FRIDAY SATURDAY NIGHT SHOULD AID IN KEEPING
MIN TEMPS A LITTLE ABOVE SEASONABLE LEVELS FOR A SECOND NIGHT.

&&

.LONG TERM (SUNDAY THROUGH FRIDAY)...A BROAD SUBTROPICAL RDG AXIS
CENTERED ACROSS THE FOUR CORNERS RGN WL MAINTAIN A DRY SUBSIDENT
AIRMASS THROUGH AT LEAST TUESDAY ACROSS THE CWA. A BACKDOOR COLD
FRONT APPROACHING FROM THE NORTHEAST IS EXPECTED TO WEAKEN ACROSS
SOUTHEAST TEXAS AS IT ENCOUNTERS THE SUBSIDENT AIRMASS. THUS MOST IF
NOT ALL OF THE PCPN ASSCTD WITH THIS FEATURE SHOULD REMAIN NORTH AND
NORTHEAST OF THE CWA ON TUESDAY AND WEDNESDAY.  HOWEVER BY THURSDAY
AND FRIDAY A MORE POTENT FRONT AND S/WV WL BE AFFECTING THE CWA.
THIS WL BE IN RESPONSE TO THE FULL LATITUDE TROUGH AXIS ACROSS THE
EASTERN UNITED STATES DEEPENING AS IT DROPS FURTHER SWD.  INCREASING
DEEP LAYER FORCING AND PWATS ABV 2 INCHES IN CONJUNCTION WITH THIS
SLOW-MOVING FRONT WL BE SUFFICIENT TO PRODUCE CONVECTION FOR
THURSDAY BUT MORE SO ON FRIDAY.  DRY SUBSIDENT CONDITIONS THROUGH
MIDWEEK WL MAINTAIN SLIGHTLY ABV NORMAL TEMPS.  OVERALL THE SFC
DEWPOINTS SHOULD TEND TO MIX OUT AND KEEP HEAT INDICES BELOW HEAT
ADVY CRITERIA.  WENT ACTUALLY SLIGHTLY BELOW NORMAL FOR TEMPS BY
FRIDAY GIVEN THE INCREASED CLOUD CVR AND RAIN CHANCES.

&&

.MARINE...BREEZIER CONDITIONS FOR SOUTHERN BAYS AND NEARSHORE
WATERS THIS EVENING THAN PAST SEVERAL EVENING. WINDS WILL REMAIN
MORE MODERATE OVERNIGHT AND POSSIBLY APPROACH SMALL CRAFT ADVISORY
CONDITIONS FOR A BRIEF PERIOD EARLY SATURDAY EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    77  97  78  96  77  /  10  10  10  10  10
VICTORIA          77  98  77  96  76  /  10  10  10  10  10
LAREDO            80 105  80 103  78  /  10  10  10  10  10
ALICE             76 102  76  99  76  /  10  10  10  10  10
ROCKPORT          81  92  81  91  80  /  10  10  10  10  10
COTULLA           77 102  77 101  76  /  10  10  10  10  10
KINGSVILLE        78  98  77  98  77  /  10  10  10  10  10
NAVY CORPUS       80  92  80  92  80  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

RH/79...SHORT TERM
MB/80...LONG TERM
Hazardous weather outlook, Jul 25, 4:34 AM CST, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
534 AM CDT FRI JUL 25 2014

GMZ230-235-250-255-270-275-TXZ229>234-239>247-261100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
534 AM CDT FRI JUL 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR A THUNDERSTORM THIS AFTERNOON OVER
THE WESTERN PORTIONS OF SOUTH TEXAS...GENERALLY NEAR AND WEST
OF HIGHWAY 281. NO SEVERE WEATHER IS EXPECTED. AFTERNOON HEAT
INDICES BETWEEN 105 AND 109 DEGREES INCLUSIVE ARE EXPECTED OVER
MOST OF THE COASTAL BEND AS WELL AS THE RIO GRANDE PLAINS AND
EXTREME NORTHWESTERN PORTIONS OF THE BRUSH COUNTRY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HEAT INDEX VALUES BETWEEN 105 AND 109 WILL BE POSSIBLE DAILY THROUGH
MONDAY. ON SATURDAY...SOME LOCATINS MAY EXPERIENCE HEAT INDICES
AROUND OR MORE THAN 110 DEGREES FOR A FEW HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GW/PZ

In the hours before

Special weather statement, Jul 25, 1:52 PM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
252 PM CDT FRI JUL 25 2014

TXZ242>244-252045-
KLEBERG-NUECES-SAN PATRICIO-
252 PM CDT FRI JUL 25 2014

...STRONG THUNDERSTORMS WERE AFFECTING KLEBERG...NUECES AND SAN
PATRICIO COUNTIES...

AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ACROSS WESTERN NUECES...WESTERN KLEBERG...AND
WESTERN SAN PATRICIO COUNTIES. THESE STORMS WERE NEARLY STATIONARY
WITH ONLY A SLOW DRIFT TO THE WEST AROUND 5 MPH.

FREQUENT LIGHTNING AND A FEW WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE
WITH ANY OF THE STORMS THAT DEVELOP THIS AFTERNOON. IN
ADDITION...LOCALLY HEAVY RAINFALL MAY LEAD TO ISOLATED FLOODING OF
LOW LYING AREAS.

HART
Local storm report, Jul 25, 2:03 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
303 PM CDT FRI JUL 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND GST     ROBSTOWN                27.80N 97.66W
07/25/2014  M56 MPH          NUECES             TX   AWOS

            AWOS MEASURED GUST OF 56 MPH

&&

HART
Special weather statement, Jul 25, 2:18 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
318 PM CDT FRI JUL 25 2014

TXZ232-252100-
BEE-
318 PM CDT FRI JUL 25 2014

...A STRONG THUNDERSTORM WAS AFFECTING BEE COUNTY...

AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF SKIDMORE...MOVING WEST AT 5
MPH.

FREQUENT LIGHTNING...LOCALLY HEAVY RAINFALL...AND WIND GUSTS TO
AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

LK
Local storm report, Jul 25, 2:28 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
328 PM CDT FRI JUL 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HEAVY RAIN       ROBSTOWN                27.80N 97.66W
07/25/2014  M1.40 INCH       NUECES             TX   AWOS

            1.40 INCHES OF RAIN IN 20 MINUTES AT KRBO AWOS.

&&

HART
Special weather statement, Jul 25, 2:53 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
353 PM CDT FRI JUL 25 2014

TXZ243-252145-
NUECES-
353 PM CDT FRI JUL 25 2014

...STRONG THUNDERSTORMS WERE AFFECTING NUECES COUNTY...

AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROBSTOWN TO
DRISCOLL...BUILDING EAST AT 5 MPH.

FREQUENT LIGHTNING...LOCALLY HEAVY RAINFALL...AND WIND GUSTS TO
AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

LK
Special weather statement, Jul 25, 3:13 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
413 PM CDT FRI JUL 25 2014

TXZ239-240-252200-
DUVAL-WEBB-
413 PM CDT FRI JUL 25 2014

...A STRONG THUNDERSTORM WAS AFFECTING DUVAL AND WEBB COUNTIES...

AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES WEST OF FREER. THIS STORM WAS NEARLY
STATIONARY.

FREQUENT LIGHTNING...LOCALLY HEAVY RAINFALL...AND WIND GUSTS TO
AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

LK

The radar

The Corpus Christi radar (KCRP), 194 km away, was scanning. The volume nearest the first event began at 21:18 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Webb

When
July 25, 3:18 PM CST
Where
Webb County, 0.54 mi SSE of Laredo
Measured
50 kt (58 mph) measured gust
Reported by
AWSS
Coordinates
27.543, -99.467

Laredo International Airport AWSS measured a gust to 50 knots.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, July 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 535223.